Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

How to deal with herpes labialis?

Doctor, I am an 18 year old male, I recently came back from a week in Cuba, and about halfway during my stay I started getting minor mouth sores (canker) and a slight tingling/irritation of the skin on the outside of my cheek of the responding side of the sores, very small bumps aswell leading from my lip/mustache line to my chin, slight redness, very small bumps (not visible, you have to feel) and slight dryness of skin, my oral hygiene is very good. I live in Vancouver and it is very cold. my doctor has prescribed me Cortate ointment for the skin on my cheek, but it does not seen to be helping.
Asked On : Fri, 15 Jan 2010
Answers:  3 Views:  1819
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
This could be a Herpes labialis infection if you are sexually active. Do you have fever, body pains, cough, cold etc? How long are these sores? Are you sexually active? Do you have dental problems?
Answered: Sun, 24 Jan 2010
  User's Response
According to the data from, which is the largest and most trusted HIV health support and safe dating community, Over 70 million people are living with STDs in the U.S. alone, as well as an estimated 400 million people worldwide.
We should all take this issue seriously.
You can check more question and answers at
Answered: Thu, 10 Mar 2011
General & Family Physician Dr. Pragnesh Vachharajani's  Response
thanks for choosing health care magic.This either could be contact allergy of something or some viral infection.Cortate is given for such kind of skin reactions.You should wait,do not try anything else.At the same you can also apply some not use soap.i think you should be fine.Other wise you can take opinion of a dermatologist.
Answered: Thu, 10 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor